Alert archive / West Virginia / Winter Storm Warnings in 2007
Winter Storm Warning 2, NWS Charleston, WV
NWS Charleston, WV issued this winter storm warning at Feb 24, 2007, 2:26 PM EST. It took effect at Feb 24, 2007, 10:00 PM EST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2007, 2:26 PM EST (19:26 UTC)
- In effect from
- Feb 24, 2007, 10:00 PM EST
- Expired
- Feb 25, 2007, 3:40 PM EST
- In force
- 18 hr
- Issued by
- NWS Charleston, WV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KRLX 241926 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 226 PM EST SAT FEB 24 2007 WVZ046-250330- /O.UPG.KRLX.WS.A.0002.070225T0300Z-070226T0400Z/ /O.NEW.KRLX.WS.W.0002.070225T0300Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 226 PM EST SAT FEB 24 2007 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 11 PM EST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. A MIXTURE OF RAIN...FREEZING RAIN...AND SLEET WILL SPREAD OVER THE AREA LATE THIS EVENING...AND CONTINUE THROUGH SUNDAY MORNING. PRECIPITATION WILL BECOME LIGHTER SUNDAY AFTERNOON AND EVENING...BUT TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW FREEZING. A QUARTER OF AN INCH OR MORE OF ICE ACCUMULATION IS LIKELY...INCLUDING TREES AND POWER LINES. THIS WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ066-067-075-076-WVZ009>011-019-020-028>032-037>040-047-250330- /O.EXT.KRLX.ZR.Y.0003.070225T0300Z-070225T0900Z/ PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 226 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 4 AM EST SUNDAY. RAIN WILL SPREAD OVER THE AREA THIS EVENING. AS THE RAIN BEGINS...TEMPERATURES WILL BE AT OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS...WHICH WILL ALLOW THE RAIN TO FREEZE ON CONTACT. JUST A LIGHT ACCUMULATION OF ICE IS EXPECTED TO OCCUR LATE THIS EVENING...BEFORE TEMPERATURES WARM TO ABOVE 32 DEGREES TO END THE FREEZING RAIN THREAT. BRIDGES AND OVERPASSES...AS WELL AS SHELTERED HOLLOWS...WILL BE THE MOST PRONE TO MINOR ICING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ MDP
5 follow-up statements
000 WWUS41 KRLX 250312 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1012 PM EST SAT FEB 24 2007 WVZ046-251030- /O.CON.KRLX.WS.W.0002.000000T0000Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 1012 PM EST SAT FEB 24 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST SUNDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST SUNDAY. A MIXTURE OF RAIN...FREEZING RAIN...AND SLEET WILL SPREAD OVER THE AREA OVERNIGHT...AND CONTINUE THROUGH SUNDAY MORNING. PRECIPITATION WILL BECOME LIGHTER SUNDAY AFTERNOON AND EVENING... BUT TEMPERATURES WILL REMAIN NEAR OR SLIGHTLY BELOW FREEZING. A QUARTER OF AN INCH OR MORE OF ICE ACCUMULATION IS LIKELY... INCLUDING TREES AND POWER LINES. THIS WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND ICE ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ OHZ083>086-WVZ007-008-016>018-027-250900- /O.EXA.KRLX.ZR.Y.0003.000000T0000Z-070225T0900Z/ JACKSON OH-VINTON-MEIGS-GALLIA-MASON-JACKSON WV-ROANE-WIRT- CALHOUN-CLAY- INCLUDING THE CITIES OF...JACKSON...WELLSTON...OAK HILL... MCARTHUR...HAMDEN...POMEROY...GALLIPOLIS...POINT PLEASANT... NEW HAVEN...RAVENSWOOD...RIPLEY...SPENCER...ELIZABETH... GRANTSVILLE...CLAY 1012 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST SUNDAY. PRECIPITATION WILL CONTINUE OVER THE AREA. TEMPERATURES WILL DROP TO LEVELS AT OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS AS THE RAIN COOLS THE AIR. THIS WILL ALLOW THE RAIN TO FREEZE ON CONTACT. JUST A LIGHT ACCUMULATION OF ICE IS EXPECTED TO OCCUR OVERNIGHT...BEFORE TEMPERATURES WARM TO ABOVE 32 DEGREES TO END THE FREEZING RAIN THREAT. BRIDGES AND OVERPASSES...AS WELL AS SHELTERED HOLLOWS...WILL BE THE MOST PRONE TO MINOR ICING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ OHZ066-067-075-076-WVZ009>011-019-020-028>032-037>040-047-250900- /O.CON.KRLX.ZR.Y.0003.000000T0000Z-070225T0900Z/ PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARRISVILLE... PENNSBORO...WEST UNION...SUTTON...GASSAWAY...BURNSVILLE... GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT...GRAFTON... SUMMERSVILLE...RICHWOOD...CRAIGSVILLE...WEBSTER SPRINGS... BUCKHANNON...PHILIPPI...BELINGTON...ELKINS 1012 PM EST SAT FEB 24 2007 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. PRECIPITATION WILL OCCUR REGIONWIDE DURING THE OVERNIGHT HOURS. TEMPERATURES WILL DROP TO LEVELS AT OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS AS THE RAIN COOLS THE AIR. THIS WILL ALLOW THE RAIN TO FREEZE ON CONTACT. JUST A LIGHT ACCUMULATION OF ICE IS EXPECTED TO OCCUR OVERNIGHT...BEFORE TEMPERATURES WARM TO ABOVE 32 DEGREES TO END THE FREEZING RAIN THREAT. BRIDGES AND OVERPASSES...AS WELL AS SHELTERED HOLLOWS...WILL BE THE MOST PRONE TO MINOR ICING. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KRLX 250749 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 249 AM EST SUN FEB 25 2007 OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-037>040-047- 250900- /O.CAN.KRLX.ZR.Y.0003.000000T0000Z-070225T0900Z/ PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA- MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS- WEBSTER-UPSHUR-BARBOUR-RANDOLPH- INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...CLAY... SUTTON...GASSAWAY...BURNSVILLE...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...SUMMERSVILLE...RICHWOOD... CRAIGSVILLE...WEBSTER SPRINGS...BUCKHANNON...PHILIPPI... BELINGTON...ELKINS 249 AM EST SUN FEB 25 2007 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES HAVE CLIMBED ABOVE FREEZING AND ICE IS NO LONGER A THREAT. SURFACE TEMPERATURES WILL CONTINUE TO SOAR INTO THE LOWER 40S BY DAYBREAK MELTING ANY ICE THAT FELL OVERNIGHT. ICE ACCUMULATIONS ON ROADS AND TREES WERE REPORTED ACROSS NORTHERN WEST VIRGINIA AND SOUTHEASTERN OHIO SATURDAY NIGHT. $$ WVZ046-251600- /O.CON.KRLX.WS.W.0002.000000T0000Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 249 AM EST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM THIS EVENING FOR POCAHONTAS COUNTY. A WINTRY MIX OF RAIN...FREEZING RAIN...AND SLEET CONTINUES TODAY. PRECIPITATION BECOMES LESS INTENSE SUNDAY AFTERNOON AND EVENING...BUT TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW FREEZING. A QUARTER OF AN INCH OR MORE OF ICE ACCRETION IS EXPECTED. THIS CAN LEAD TO DOWN TREES AND POWER LINES..NOT TO MENTION TREACHEROUS TRAVEL. THIS WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND FREEZING RAIN ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 251200 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 700 AM EST SUN FEB 25 2007 WVZ046-252000- /O.CON.KRLX.WS.W.0002.000000T0000Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 700 AM EST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. AT LEAST PARTS OF THE COUNTY HAD SIGNIFICANT SNOWFALL OVERNIGHT BASED ON REPORTS COMING IN EARLY THIS MORNING. MARLINTON REPORTED TWO INCHES OVERNIGHT ACCUMULATION WHILE DUNMORE OBSERVED SIX INCHES AND IT WAS STILL SNOWING AT 630. THE LATEST DATA INDICATE THAT THE ATMOSPHERE WILL BECOME WARM ENOUGH TO PRECLUDE ACCUMUALTING SNOW AROUND MID MORNING. ANOTHER INCH OR TWO COULD ACCUMULATE IN THE MEANTIME...THOUGH PRECIPITATION WILL MORE INTERMITTENT THIS MORNING THAN IT WAS OVERNIGHT. AFTER MID MORNING...A WINTRY MIX OF RAIN...FREEZING RAIN...AND SLEET CONTINUES FOR THE BALANCE OF THE DAY. PRECIPITATION BECOMES LESS INTENSE THIS AFTERNOON AND EVENING...BUT TEMPERATURES WILL REMAIN AT OR SLIGHTLY BELOW FREEZING. A QUARTER OF AN INCH OR MORE OF ICE ACCRETION IS EXPECTED. THIS CAN LEAD TO DOWN TREES AND POWER LINES..NOT TO MENTION TREACHEROUS TRAVEL. THIS WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SLEET AND FREEZING RAIN ARE EXPECTED OR OCCURRING. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. PLEASE REPORT ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$ TRM
000 WWUS41 KRLX 251601 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 1101 AM EST SUN FEB 25 2007 WVZ046-260015- /O.CON.KRLX.WS.W.0002.000000T0000Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 1101 AM EST SUN FEB 25 2007 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. MOST OF POCAHONTAS COUNTY HAD SIGNIFICANT SNOWFALL AND SLEET OVERNIGHT AND THIS MORNING...GENERALLY 3 TO 7 INCHES OF ACCUMULATION BY 10 AM. THE HEAVIEST PRECIPITATION WILL MOVE OUT BY NOON. HOWEVER...SOME LIGHT FREEZING RAIN AND DRIZZLE WILL PERSIST THROUGH THE AFTERNOON INTO THIS EVENING...WITH TEMPERATURES REMAINING AT OR BELOW FREEZING. AN ADDITIONAL LIGHT COATING OF ICE IS ANTICIPATED...THUS THE WINTER STORM WARNING CONTINUES UNTIL 11 PM TONIGHT. A WINTER STORM WARNING MEANS TRAVEL WILL BE VERY HAZARDOUS. PLEASE REPORT ICE ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. $$
000 WWUS41 KRLX 252040 WSWRLX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 340 PM EST SUN FEB 25 2007 WVZ046-252145- /O.CAN.KRLX.WS.W.0002.000000T0000Z-070226T0400Z/ POCAHONTAS- INCLUDING THE CITY OF...MARLINTON 340 PM EST SUN FEB 25 2007 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELED THE WINTER STORM WARNING. MOST OF THE PRECIPITATION HAS MOVED OUT OF THE COUNTY FOR THIS AFTERNOON. MORE PRECIPITATION IN THE FORM OF FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL MOVE BACK IN LATER THIS EVENING BEFORE CHANGING TO SNOW SHOWERS AROUND MIDNIGHT. HOWEVER...WITH TEMPERATURES RIGHT AROUND 32 DEGREES...ANY ACCUMULATIONS OF ICE WILL BE LITTLE. TRAVELERS ARE STILL ADVISED TO EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this winter storm warning went out at Feb 24, 1:16 PM EST, 1 hour 10 minutes earlier.
Area forecast discussion, Feb 24, 1:16 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
116 PM EST SAT FEB 24 2007
.AVIATION /19Z-18Z/...
A WARM FRONT WILL MOVE RAPIDLY NORTHEASTWARD ACROSS THE REGION
TONIGHT...FOLLOWED BY AN APPROACHING COLD FRONT FROM THE WEST LATER
SUNDAY AFTERNOON. EXPECT A WIDESPREAD BAND OF PRECIP PRECEDING THE
FRONT...BEGINNING AT HTS AROUND 01Z...CRW PKB AND BKW AT 03Z...CKB
AND EKN AROUND 05Z. GUSTY SOUTHEAST WINDS...ESPECIALLY HIGHER
ELEVATIONS AS THE WARM FRONT PASSES THROUGH TONIGHT. GENERALLY VFR
CEILINGS RAPIDLY...BECOMING MVFR CEILINGS AND VSBY IN LIGHT RAIN
FROM SOUTHWEST TO NORTHEAST AFTER 00Z...EXCEPT SOME FREEZING RAIN
FOR A PERIOD BETWEEN 06Z AND 10Z ACROSS THE NORTH...AND LOCAL IFR IN
HEAVIER RAINS. AFTER 13Z...CONDITIONS IMPROVING TO GENERALLY VFR
CEILINGS AT HTS...BKW...AND CRW..SLOWER IMPROVEMENT AT PKB...CKB AND
EKN.
&&
.PREV DISCUSSION...
/ISSUED 1217 PM EST SAT FEB 24 2007/
LONG TERM /WEDNESDAY THROUGH SATURDAY/...
HPC GRIDS WERE GENERALLY ACCEPTED...WITH JUST COSMETIC CHANGES TO
STAY IN COLLABORATION WITH SURROUNDING OFFICES. FORECAST LEANS
HEAVIER ON ECMWF THAN ON GFS ENSEMBLE BECAUSE OF MORE RUN-TO-RUN
CONSISTENCY.
PERIOD BEGINS WEDNESDAY WITH LARGE SURFACE HIGH...AND BUILDING UPPER
LEVEL RIDGE...AS 500H TROUGH THE LINGERS OVER THE SOUTHERN GREAT
LAKES BEFOREHAND...FINALLY KICKS OFF THE MID ATLANTIC COAST. WHAT
FEW UPSLOPE SNOW SHOWERS THAT EXIST IN THE NORTHERN MOUNTAINS SHOULD
QUICKLY WRAP UP IN THE MORNING...THOUGH CLOUDS MAY REMAIN TRAPPED
UNDER SUBSIDENCE INVERSION FOR A TIME.
SOUTHERLY WINDS DEVELOP THURSDAY AS HIGH PRESSURE EXITS AND FRONT
APPROACHES FROM THE WEST...ALLOWING FOR RISING THICKNESSES AND
TEMPERATURES MODERATING TO NEAR NORMAL. FRONT...AS HAS BEEN FAIRLY
CONSISTENT THE LAST FEW DAYS IN BOTH GFS AND ECMWF...LOOKS TO
PRODUCE HIGHEST POPS THURSDAY NIGHT-FRIDAY MORNING. THIS SYSTEM
ACTUALLY IS FAIRLY SIMILAR TO THE ONE COMING IN TONIGHT...WITH A
PARENT CUT OFF LOW WELL TO OUR NORTHWEST...AND A NEARLY-OCCLUDED
LOOKING FRONT. ACTUAL TRACK OF LOW IS STILL UNCERTAIN...BUT
OVERALL...PLACEMENT OF SYSTEM LOOKS TO BE FARTHER NORTH. THIS COULD
POTENTIALLY LEAD TO MORE MOISTURE /AND THUS QPF/ WITH THE SYSTEM
LATE NEXT WEEK...THAN THE ONE COMING IN NOW. IT IS MUCH TOO EARLY TO
ADDRESS HYDROLOGY CONCERNS...BUT POTENTIAL WILL NEED TO BE
MONITORED...ESPECIALLY CONSIDERING CONTRIBUTION OF THE FIRST SYSTEM
COMING IN NOW.
PREV DISCUSSION...
/ISSUED 1013 AM EST SAT FEB 24 2007/
SHORT TERM /REST OF TODAY/...
CURRENT FORECAST LOOKS GOOD. LITTLE CHANGE FOR THE REMAINDER OF
TODAY. INCREASING CLOUDS THIS AFTERNOON...BUT STILL LOOKS LIKE
PRECIP HOLDS OFF TIL AT LEAST EVENING.
PREV DISCUSSION...
/ISSUED 552 AM EST SAT FEB 24 2007/
AVIATION /12Z-12Z/...
SCT-BKN MID CLDS WL BE PREDOMINATE TDY...BKN CONDS MORE SO IN THE
AFTN. WARM FRONT CROSSES THIS EVNG BRINGING WDSPRD PCPN TO ALL
TERMINALS. PCPN FIRST ARRIVES AT HTS ARND 1Z...CRW/BKW
2Z...EKN/CKB/PKB 3Z. NRN TERMINALS SHOULD SEE MOSTLY -FZRA
OVRNGT...WHILE SRN THREE BKW/CRW/HTS EXPERIENCE -RA. CIGS WL BE VFR
UNTIL THE LAST FEW HRS OF THE FCST AT PKB AND HTS WHEN THEY DROP BLO
3KFT. VIS DROPS TO MVFR AFT 6Z IN EITHER RA/FZRA ACR ALL AIRPORTS.
SE WINDS PICK UP AT BKW THIS EVNG WITH SUSTAIN SPEEDS BTWN 12-16KTS
AND GUSTS FM 20-30KTS.
PREV DISCUSSION...
/ISSUED 448 AM EST SAT FEB 24 2007/
LONG TERM /SUNDAY THROUGH FRIDAY/...
OCCLUSION MOVES THROUGH SUNDAY AFTERNOON AND EVENING...AND THE COLD
WEDGE GETS OVER RIDDEN BY COLD AIR ALOFT BY EARLY MONDAY
MORNING...RESULTING IN JUST SNOW. IN THE MEANTIME...TEMPERATURES
STAY BELOW FREEZING MOST OF THE DAY IN POCAHONTAS COUNTY RESULTING
IN AN EXTENDED PERIOD OF FREEZING RAIN. HPC QPF WAS LARGELY
EXCEPTED WITH LESS THAN A HALF INCH LIQUID.
WINTER STORM WATCH EASILY WARRANTED WITH COMBINATION OF NIGHTTIME
AND DAYTIME ICE ACCRETION. TEMPERATURES MAY BRIEFLY RISE ABOVE
FREEZING LATE SUNDAY BEFORE DROPPING BACK AGAIN SUNDAY EVENING.
FREEZING DRIZZLE IS LIKELY IN THE COL AREA BETWEEN THE LOW UP NEAR
CHICAGO...AND THE NEW LOW CENTER FIXING TO TAKE SHAPE OFF THE VA
COAST.
FOR THE REMAINDER OF THE AREA...FREEZING RAIN ACROSS THE NORTHERN
TIER QUICKLY CHANGES TO RAIN AS THE WARM WEDGE SURGES NORTHWARD.
WIDESPREAD RAIN SUNDAY MORNING QUITS FROM W TO E SUNDAY MIDDAY AND
AFTERNOON AS THE SYSTEM CHUGS E. ONE MORE ROUND OF SHOWERS IS
LIKELY LATER SUNDAY WITH THE OCCLUSION.
THUNDERSTORMS ARE POSSIBLE IN THE INSTABILITY AXIS THAT SETS UP
ALONG THE WESTERN EDGE OF THE WIDESPREAD RAIN EXITING SUNDAY MIDDAY
AND AFTERNOON...AND AGAIN ALONG THE OCCLUSION. INSTABILITY IS QUITE
MARGINAL SO IT WILL LIKELY TAKE SLANTWISE CONVECTION TO PRODUCE
THUNDER...MOST LIKELY EARLIER SUNDAY WHILE ISENTROPIC LIFT STILL
EXISTS. OPTED TO INCLUDE ONLY IN FAR SOUTHER...VA ZONES FOR NOW.
THE ESF WAS DISCONTINUED AS LOW QPF AND TEMPERATURES WILL MITIGATE
RUNOFF FROM RAIN AND MELTING SNOW IN THE NORTHERN WV MOUNTAINS.
THERE IS NO NEED TO RESURRECT THIS OR CONSIDER A WATCH AS THE
POTENTIAL FOR WATER PROBLEMS DOES NOT APPEAR TO BE MATERIALIZING.
UNSETTLED AND CHILLY WEATHER TAKES OVER UNDER THE SLUGGISH UPPER
LEVEL LOW FOR EARLY NEXT WEEK...WITH THE CHANCE FOR RAIN AND SNOW
SHOWERS.
WENT AT OR JUST BELOW THE NUMBERS FOR HIGHS IN THE MOUNTAINS SUNDAY
WITH A BLEND ACROSS THE LOWLANDS...EVEN CLOSER TO THE HIGHER NUMBERS
IN THE SOUTH. USED A BLEND SUNDAY NIGHT AND THE ONGOING FORECAST
FOR HIGHS MONDAY ALREADY REFLECTED A BLEND.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZING RAIN ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
SUNDAY FOR WVZ009>011-019-020-028>032-037>040-047.
WINTER STORM WATCH FROM 10 PM EST THIS EVENING THROUGH SUNDAY
EVENING FOR WVZ046.
OH...FREEZING RAIN ADVISORY FROM 10 PM THIS EVENING TO 6 AM EST
SUNDAY FOR OHZ066-067-075-076.
KY...NONE.
VA...NONE.
&&
AVIATION...JMVHazardous weather outlook, Feb 24, 3:24 AM EST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 324 AM EST SAT FEB 24 2007 KYZ101>103-105-OHZ083>087-VAZ003-004-WVZ005>008-013>018-024>027- 033>036-250830- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-MINGO-LOGAN-BOONE-CLAY- MCDOWELL-WYOMING-RALEIGH-FAYETTE- 324 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. OHZ066-067-075-076-WVZ009>011-019-020-028>032-037>040-047-250830- PERRY-MORGAN-ATHENS-WASHINGTON-WOOD-PLEASANTS-TYLER-RITCHIE- DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER- UPSHUR-BARBOUR-RANDOLPH- 324 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A FREEZING RAIN ADVISORY IS IN EFFECT FROM 10 PM TONIGHT UNTIL 6 AM SUNDAY. A SIX TO EIGHT HOUR WINDOW OF FREEZING RAIN IS FORECAST CREATING TRAVEL HEADACHES. TEMPERATURES CLIMB ABOVE FREEZING SUNDAY MORNING MELTING THE ICE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WVZ046-250830- POCAHONTAS- 324 AM EST SAT FEB 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT UNTIL 11 PM SUNDAY FOR THE POTENTIAL OF A QUARTER OF AN INCH OF ICE. FREEZING RAIN IS FORECAST TO START AROUND MIDNIGHT AND LAST THROUGH SUNDAY. IF YOU HAVE TRAVEL PLANS DURING THIS TIME WINDOW...BE CAREFUL WHEN DRIVING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY AS STATED ABOVE...A WINTER STORM WATCH IS IN EFFECT FOR THE DAY SUNDAY AS FREEZING RAIN CONTINUES. THE ICE COMES TO AN END SUNDAY NIGHT AS SURFACE TEMPERATURES CLIMB ABOVE FREEZING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 4:18 AM EST | Winter Storm Watch | RLX | 10 hr | |
| Feb 24, 4:18 AM EST | Freezing Rain Advisory | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 12 more | 23 hr |
Nearby
Winter Storm Warnings in West Virginia, 2007Every winter storm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.